MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY
Model Number PMX220
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is pending return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system aspiration pump max 220 (pump max).During the procedure, the pump max stopped working.It was reported that the motor would not run despite that the pump max was powered on.Therefore, the pump max was not used for the remainder of the procedure.The procedure was completed using another pump max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the regulator know was loose from the pump's housing.A pipe cleaner was inserted into the vacuum inlet and blood was observed.Conclusions: evaluation of the returned pump max revealed blood was aspirated into the pump.If the tubing is connected directly to the vacuum inlet instead of the canister, supplied by penumbra, blood may be aspirated into the pump.If this occurs, the pump may not function properly.Further evaluation revealed a loose regulator knob.This damage was likely incidental to the reported complaint, and typically occurs if the regulator knob is excessively rotated.Penumbra pumps are 100% visually inspected and functionally tested during incoming quality inspection.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9269667
Report Number3005168196-2019-02036
Device Sequence Number1872590
Product Code NRY
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX220
Device Catalogue NumberPMX220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005